Alert archive / Texas / Small Craft Advisories in 2012
Small Craft Advisory 41, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Sep 25, 2012, 3:31 AM CDT. It took effect at Sep 25, 2012, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2012, 3:31 AM CDT (08:31 UTC)
- In effect from
- Sep 25, 2012, 12:00 PM CDT
- Expired
- Sep 25, 2012, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
361 WHUS74 KBRO 250831 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 331 AM CDT TUE SEP 25 2012 ...STRONG SOUTHEAST WINDS EXPECTED TO BUILD IN THIS AFTERNOON... .BUILDING HIGH PRESSURE OVER THE NORTH CENTRAL GULF OF MEXICO IS EXPECTED TO INTERACT WITH DEVELOPING LOW PRESSURE OVER THE CENTRAL PLAINS TO PROVIDE INCREASED WINDS OVER PORTIONS OF THE LOWER TEXAS COAST TODAY. THE STRONGEST WINDS WILL BE MAINLY OVER PORTIONS OF THE LAGUNA MADRE AND THE GULF OF MEXICO ADJACENT TO KENEDY COUNTY. GMZ135-251730- /O.NEW.KBRO.SI.Y.0050.120925T1700Z-120926T0000Z/ LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 331 AM CDT TUE SEP 25 2012 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS FOR THE NORTHERN LOWER LAGUNA MADRE...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * WINDS: WINDS OF 15 TO 20 KNOTS WILL INCREASE TO AROUND 20 KNOTS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ155-251730- /O.NEW.KBRO.SC.Y.0041.120925T1700Z-120926T0000Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 331 AM CDT TUE SEP 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * WINDS AND WAVES: WINDS IN THE NEARSHORE WATERS OF 15 TO 20 KNOTS WILL INCREASE TO AROUND 20 KNOTS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JGG HTTP://WWW.WEATHER.GOV/RGV
1 follow-up statement
038 WHUS74 KBRO 251728 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1228 PM CDT TUE SEP 25 2012 ...SOUTHEAST WINDS CONTINUE TO INCRESE THIS AFTERNOON... .BUILDING HIGH PRESSURE OVER THE NORTH CENTRAL GULF OF MEXICO IS EXPECTED TO INTERACT WITH DEVELOPING LOW PRESSURE OVER THE CENTRAL PLAINS TO PROVIDE INCREASED WINDS OVER PORTIONS OF THE LOWER TEXAS COAST THIS AFTERNOON. THE STRONGEST WINDS WILL BE MAINLY OVER PORTIONS OF THE LAGUNA MADRE AND THE GULF OF MEXICO ADJACENT TO KENEDY COUNTY. GMZ135-260000- /O.CON.KBRO.SI.Y.0050.000000T0000Z-120926T0000Z/ LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 1228 PM CDT TUE SEP 25 2012 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: SOUTHEAST WINDS AROUND 20 KNOTS THIS AFTERNOON WILL CONTINUE THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ155-260000- /O.CON.KBRO.SC.Y.0041.000000T0000Z-120926T0000Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 1228 PM CDT TUE SEP 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS AND WAVES: SOUTHEAST WINDS AROUND 20 KNOTS THIS AFTERNOON WILL CONTINUE THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Sep 25, 12:15 AM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Sep 25, 12:15 AM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 1215 AM CDT TUE SEP 25 2012 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...THROUGH THE OVERNIGHT...EXPECT PREDOMINANT VFR CONDITIONS WITH SOUTHEAST WINDS AROUND 5 KNOTS. PERIODIC FEW TO SCT CLOUDS IN SOUTHEASTERN CAMERON COUNTY AT AROUND 2500FT...BUT A DROP TO MVFR IS NOT EXPECTED AT THIS TIME. TUESDAY...VFR CIG/VISBY EXPECTED WITH SOUTHEASTERLY WINDS BECOMING GUSTY IN THE MID TO LATE MORNING HOURS. AFTERNOON GUSTS OF 20 TO 25 KNOTS ARE EXPECTED. TUESDAY EVENING...WINDS WILL BECOME LESS GUSTY AFTER SUNSET AND TAPER INTO THE 8 TO 10 KNOT RANGE...BECOMING LIGHTER AS MIDNIGHT APPROACHES. VFR/CIG VISBY EXPECTED. /68-JGG/ && .PREV DISCUSSION... /ISSUED 1147 PM CDT MON SEP 24 2012/ DISCUSSION...UPDATED FOR LATEST MARINE DISCUSSION BELOW. MARINE...BUMPED UP WIND FORECAST FOR THE MARINE ZONES TO SMALL CRAFT EXERCISE CAUTION CRITERIA. HIGH PRESSURE IS CONTINUING TO INTENSIFY OVER THE NORTH CENTRAL GULF COAST AND WINDS SHOULD INCREASE TO 15 TO 20 KNOTS THROUGH THE OVERNIGHT HOURS. PREV DISCUSSION... /ISSUED 756 PM CDT MON SEP 24 2012/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION...THE 00Z BRO SOUNDING SHOWS A FAIRLY DRY SOUNDING THIS EVENING WITH A PWAT OF 1.26 INCHES AND A FAIRLY STABLE CAPE AROUND 1100 J/KG. THE E-SE LOW LEVEL FLOW WILL SLOWLY MOISTEN UP THE LOWER LEVELS OF THE ATMS ALLOWING FOR SOME SCT SC CLDS TO REFORM TOMORROW WITH THE RETURN OF THE DAYTIME HEATING. ANY CLD COVER THAT FORMS TOMORROW WILL BE PRETTY SPARSE AND SHORT LIVED. SO WILL GO WITH VFR CEILINGS AND VSBYS THROUGH 00Z TOMORROW. PREV DISCUSSION... /ISSUED 228 PM CDT MON SEP 24 2012/ SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...500MB RIDGE ACROSS NORTH MEXICO AND TEXAS THIS AFTERNOON WILL BEGIN TO MOVE EASTWARD AND WEAKEN TUESDAY AS A TROUGH OVER THE WESTERN UNITED STATES MAKES ITS WAY EASTWARD. AT THE SURFACE...HIGH PRESSURE ACROSS THE EASTERN U.S. EXTENDING INTO THE GULF OF MEXICO WILL ALSO BE SLIDING EASTWARD WITH LOW PRESSURE DEVELOPING ACROSS NORTHWEST TX TUESDAY AHEAD OF THE 500MB TROUGH. WINDS WILL INCREASE ACROSS THE RIO GRANDE VALLEY TUES AFTERNOON AS A RESULT ALLOWING THE ONSHORE FLOW TO INCREASE. HOWEVER...LOW TO MID LEVEL MOISTURE SHOULD REMAIN LIMITED ACROSS THE AREA SO NOT MUCH IN THE WAY OF RAIN CHANCES ARE EXPECTED IN THE SHORT TERM FORECAST. LONG TERM /WEDNESDAY THROUGH MONDAY/...MID TO UPPER LEVEL LOW OVER THE SOUTHERN ROCKIES WEDNESDAY WILL MOVE EAST AND WEAKEN OVER THE CENTRAL PLAINS ON THURSDAY. WHILE A SURFACE LOW OVER THE TEXAS PANHANDLE INTERACTS WITH HIGH PRESSURE OVER THE SOUTHEAST UNITED STATES. MID LEVEL RIDGING BEGINS TO WEAKEN AND FLATTEN OUT DURING THE PERIOD RESULTING IN GULF MOISTURE STREAMING NORTHWARD AND MID TO UPPER LEVEL MOISTURE FROM HURRICANE MIRIAM NEAR THE BAJA OF CALIFORNIA. MODEL GUIDANCE SUGGEST PRECIPITABLE WATERS TO INCREASE FROM 1.25 WEDNESDAY MORNING TO AROUND 2 INCHES ON FRIDAY AND 2.45 INCHES ALONG THE LOWER TEXAS COAST SATURDAY NIGHT. ONLY MINOR ADJUSTMENTS ARE NEED IN THE PERIOD AS THE INHERITED FORECAST LOOKS GOOD. A COLD FRONT APPROACHES DEEP SOUTH TEXAS ON MONDAY. MARINE...TONIGHT THROUGH TUESDAY NIGHT...SEAS WERE NEAR 2 FEET WITH EAST-SOUTHEAST WINDS NEAR 8 KNOTS AT BUOY020 EARLY THIS AFTERNOON. WINDS WILL INCREASE SLIGHTLY TONIGHT INTO TUESDAY AS THE PRESSURE GRADIENT INCREASES SLIGHTLY ACROSS THE WESTERN GULF OF MEXICO AS LOW PRESSURE IS EXPECTED TO DEVELOP ACROSS THE TEXAS PANHANDLE TUESDAY. LIGHT TO MODERATE SOUTHEAST WILL PREVAIL TUESDAY INTO TUES NIGHT AS A RESULT WITH SEAS BUILDING SLIGHTLY OFFSHORE. WEDNESDAY THROUGH SATURDAY...LOW PRESSURE OVER THE TEXAS PANHANDLE INTERACTING WITH HIGH PRESSURE OVER THE MID ATLANTIC STATES WEDNESDAY MORNING WILL RESULT IN MODERATE ONSHORE FLOW /EXERCISE CAUTION CONDITIONS POSSIBLE/ AND MODERATE SEAS. THE PRESSURE GRADIENT BEGINS TO WEAKEN LATER IN THE DAY ON WEDNESDAY. THIS WILL PRODUCE LIGHT TO MODERATE SOUTHEAST WINDS AND MODERATE SEAS FOR LATE WEDNESDAY THROUGH FRIDAY. UNSETTLED WEATHER PATTERN DEVELOPS BY THE WEEKEND WITH INCREASING MOISTURE OVER THE LOWER TEXAS COASTAL WATERS. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 68/59
Hazardous weather outlook, Sep 24, 3:57 AM CDT, 23 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 357 AM CDT MON SEP 24 2012 TXZ248>257-250900- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 357 AM CDT MON SEP 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED TUESDAY THROUGH WEDNESDAY NIGHT AT AREA BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-250900- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 357 AM CDT MON SEP 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEAS MAY BECOME ROUGH TUESDAY INTO WEDNESDAY NIGHT AS AN EASTERLY SWELL ARRIVES FROM THE CENTRAL GULF OF MEXICO...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JGG
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 3:31 AM CDT | Small Craft Advisory for Winds | BRO | 15 hr |
Nearby
Small Craft Advisories in Texas, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.